Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 364, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 19, 2003, 7:58 AM CDT for Calhoun County, Ouachita County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2003, 7:58 AM CDT (12:58 UTC)
- Expired
- Jul 19, 2003, 8:55 AM CDT
- In force
- 57 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, AR, Ouachita County, AR
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:00 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 19, 4:00 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT SAT JUL 19 2003 COMPLEX OF THUNDERSTORMS MOVING SOUTH ACROSS NORTHEASTERN PARTS OF CWA. CAP APPEARS TO BE HOLDING FARTHER TO THE WEST. MODELS SUGGEST THUNDERSTORMS WILL CONTINUE MOVING SOUTH THIS MORNING INTO THIS AFTERNOON WITH MOST OF THE ACTION IN THE EAST. CAP HAS A BETTER CHANCE OF HOLDING IN THE WEST. BIG PROBLEM WITH ALL THIS IS THAT AREAS AFFECTED BY THE THUNDERSTORMS WILL HAVE CLOUDS EARLY IN THE DAY AND WILL LIKELY NOT WARM UP AS MUCH. THESE AREAS WILL STAY BELOW HEAT ADVISORY CRITERIA. HAVE HIGH CONFIDENCE OF THIS IN THE EAST BUT STILL A QUESTION ACROSS CENTRAL SECTIONS. LOOKS LIKE WESTERN ZONES MAY NOT BE AFFECTED AND WILL HEAT UP AS MUCH AS THEY DID YESTERDAY. WILL GO WITH A HEAT ADVISORY FOR TODAY FOR THE WEST. DAY SHIFT WILL NEED TO MONITOR OTHER AREAS LATER THIS MORNING. WILL CARRY LIKELY POPS IN THE EAST...MAINLY FOR THIS MORNING. POPS WILL DROP TO 20 PERCENT IN THE WEST. MAIN THUNDERSTORM COMPLEX SHOULD BE INTO THE SOUTHEAST OR SOUTH OF THE AREA BY TONIGHT. MODELS DO NOT SHOW ADDITIONAL THUNDERSTORMS TONIGHT...BUT WITH WEAK SHORT WAVES AND DIFFLUENT NORTHWEST FLOW ALOFT...WILL KEEP A SLIGHT CHANCE IN FOR ALL AREAS TONIGHT IN CASE NEW THUNDERSTORMS DO DEVELOP. BOUNDARY MAY MOVE NORTH SUNDAY AND MOST OF THE AREA WILL BE IN THE HEAT AND HUMIDITY AGAIN. MOST AREAS EXCEPT THE NORTH WILL MEET HEAT ADVISORY CRITERIA ON SUNDAY. THIS COULD BE DISRUPTED IF ANY NEW THUNDERSTORM COMPLEXES FORM TONIGHT. THIS ALONG WITH DIFFERING AREAS BEING AFFECTED BY A HEAT ADVISORY FOR SUNDAY COMPARED WITH TODAY WILL PRECLUDE MENTION OF A HEAT ADVISORY IN THE ZONES FOR SUNDAY AT THIS TIME. WILL GO WITH A CHANCE OF THUNDERSTORMS IN ALL BUT THE WEST FOR SUNDAY DUE TO THE PRESENCE OF BOUNDARIES FROM TODAY. THE WEST MAY STILL BE CAPPED SO WILL KEEP POPS LOWER THERE. INCREASING AMPLITUDE IN THE UPPER FLOW SHOULD ALLOW A COLD FRONT TO REACH THE AREA ON MONDAY. THIS WILL BRING ANOTHER GOOD CHANCE OF THUNDERSTORMS TO THE CWA ON MONDAY. HEAT AND HUMIDITY SHOULD CONTINUW UNTIL THEN. LITTLE CHANGE MADE TO EXTENDED. .LIT...HEAT ADVISORY TODAY WEST ZONES 21-22-30-37-38-40>42-52>54
Hazardous weather outlook, Jul 19, 5:00 AM CDT, 2 hours 58 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE ENTIRE STATE OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A LARGE COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING INTO CENTRAL AND EASTERN ARKANSAS DURING THE MORNING HOURS AND WILL WEAKEN. STRONG WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS WITH THESE STORMS. THE STORMS WILL MOVE TO THE SOUTH...WITH THE HIGHEST CHANCE OF PRECIPITATION IN THE EASTERN HALF OF THE STATE. BOUNDARIES LEFT BY THESE STORMS WILL BE THE FOCUS OF MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY IN THE EASTERN HALF OF THE STATE. SOME SEVERE STORMS WITH DAMAGING WIND AND LARGE HAIL WILL BE POSSIBLE. A HEAT ADVISORY IS IN EFFECT TODAY FOR WEST CENTRAL ARKANSAS. HIGH TEMPERATURES IN THIS AREA IN THE MID TO UPPER 90S...ALONG WITH HIGH HUMIDITY VALUES...WILL PRODUCE HEAT INDICES OF 105 TO 110 DEGREES THIS AFTERNOON. ELSEWHERE...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES...DUE TO INCREASED CLOUD COVER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NORTHERN TWO THIRDS OF ARKANSAS IS UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY IN THE AFTERNOON AND EVENING HOURS AS A SURFACE BOUNDARY MOVES INTO THE STATE. LARGE HAIL AND LOCALLY HEAVY RAIN MAY BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. ALL OF ARKANSAS IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AS A COLD FRONT MOVES INTO THE STATE. STRONG WINDS AND LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. HIGH PRESSURE WILL MOVE INTO THE STATE WEDNESDAY THROUGH FRIDAY...BRINGING PARTLY CLOUDY SKIES AND LESS OPPRESSIVE TEMPERATURES. AFTERNOON HIGH LATE NEXT WEEK WILL BE IN THE UPPER 80S TO THE MID 90S ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY AND TONIGHT...MAINLY IN CENTRAL AND EASTERN ARKANSAS. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:40 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 30 min |
| Jul 19, 2:55 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 30 min |
| Jul 19, 3:31 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 24 min |
| Jul 19, 3:44 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 21 min |
| Jul 19, 4:55 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 35 min |
| Jul 19, 6:42 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 43 min |
| Jul 19, 7:19 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.